MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL, 36 ELECTRODES, D-F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL, 36 ELECTRODES, D-F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The picture was reviewed and no root cause can be determined.However, it was reported that the device is available for analysis.Therefore, once the device is received by the bwi product analysis lab, the evaluation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an optrell mapping catheter with trueref technology and while mapping the left ventricle for a vt procedure, the optrell mapping catheter got stuck.The catheter could no longer be withdrawn.In the visualization, the arms of the catheter were compressed.The catheter could also no longer be advanced.With the help of imaging via x-ray, tee and carto, the catheter could not be freed.The operators then cut off the catheter at the handle and slid a long, controllable sheath (agilis) over the catheter.By pushing the sheath forward, the catheter was freed and could be pulled out of the patient.The procedure was completed without further complications using only an ablation catheter.The physicians suspect that the catheter became entangled in trabeculae and tendons.There was no patient consequence.
 
Additional Manufacturer Narrative
The device was returned for evaluation on 26-mar-2025.It was reported that a patient underwent a cardiac ablation procedure with an optrell mapping catheter with trueref technology and while mapping the left ventricle for a vt procedure, the optrell mapping catheter got stuck.The catheter could no longer be withdrawn.In the visualization, the arms of the catheter were compressed.The catheter could also no longer be advanced.With the help of imaging via x-ray, tee and carto, the catheter could not be freed.The operators then cut off the catheter at the handle and slid a long, controllable sheath (agilis) over the catheter.By pushing the sheath forward, the catheter was freed and could be pulled out of the patient.The procedure was completed without further complications using only an ablation catheter.The physicians suspect that the catheter became entangled in trabeculae and tendons.There was no patient consequence.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and functional tests were performed.During visual inspection, it was noticed that only the distal part of the device was returned for analysis.This matches with the event description where the device operators cut the device to release it from the sheath.A dimensional inspection was performed on the distal part of the device and it was found within specifications.A manufacturing record evaluation was performed for the finished device number 31371351m, and no internal action related to the reported complaint was identified.The entrapment reported by the customer could not be fully evaluated due to the condition observed on the device.No anomalies were observed on the distal portion that was returned.The potential cause may be attributed to handling/manipulation.However, this cannot be determined with the available information.The instructions for use states: ¿use only a compatible 8.5 f guiding sheath.¿always place the rocker lever in the neutral position to straighten the catheter tip before insertion or withdrawal of the catheter ¿advance the insertion tube along the catheter shaft to collapse the spine assembly prior to insertion into the guiding sheath [.] do not bend the spine assembly backward.Advance the insertion tube into the sheath only far enough to breach the valve.Do not apply excessive force to the catheter during insertion.After insertion, slide the insertion tube back toward the handle of the catheter.As part of johnson and johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Correction to the initial report: full udi has been populated to field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL, 36 ELECTRODES, D-F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21465273
Report Number2029046-2025-00560
Device Sequence Number19746124
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)240627(17)270626(10)31371351M
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31371351M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS SHEATH; UNK_CARTO 3
Patient SexUnknown